MAUDE Adverse Event Report: COVIDIEN VALLEYLAB FX8; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN VALLEYLAB FX8; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number VLFX8GEN
Medical Device Problem Codes Failure to Calibrate (2440); Connection Problem (2900); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: e2516h, e2516h disp handswitching pencil x50 (lot#:unknown), unknown pencil, unknown pencil (lot#:unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the near end of the procedure during skin suturing, the operator used 25w power for coagulation.Large electric sparks appeared on the patient's skin when the pencil was activated, and the pencil leaked electricity.The rem (return electrode monitoring) indicator light on the unit remained green and the unit did not issue any alarms.The patient had a superficial second-degree electrical burn in the lower uterine segment of the lower abdomen and the routine traverse incision of the c-section.The patient was under anesthesia at the time of the electric shock injury with no obvious discomfort.The hospital stay was prolonged for one and a half days but there were scars at the incision site.At present, the patient has been discharged from the hospital and the specific size could not be determined.The specific treatment measures could not be understood.

Brand Name
VALLEYLAB FX8
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23473998
Report Number1717344-2025-01433
Device Sequence Number10499852
Product Code GEI
UDI-Device Identifier10884521707306
UDI-Public(01)10884521707306(11)230503(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLFX8GEN
Device Catalogue NumberVLFX8GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/05/2025
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age28 YR
Patient SexFemale